# SDR 20001109SH034

- Difficulty date: October 2, 2000
- Submitted: November 9, 2000
- Operation: General aviation
- Aircraft: N81573
- Make and model: Piper PA-32-301T
- Aircraft serial: 328024004
- Engine: Lyc TIO540S1AD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Wastegate Valve
- Part number: LW16858
- Condition: Missing
- Location: Turbocharger
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED UNABLE TO DEVELOP NORMAL POWER AT ALTITUDE.  INSPECTION REVEALED 30 PERCENT - 40 PERCENT OF WASTEGATE BUTTERFLY VALVE MISSING.  UNIT REMOVED, REPAIRED AND REINSTALLED.  ENGINE HAD APPROX 730 HOURS SINCE FACTORY OVERHAUL.  BUTTERFLY WAS NORMAL AT THAT TIME.  AIRFRAME TT, APPROX 3,600 HOURS.  UNABLE TO DETERMINE IF WASTEGATE ASSY HAD BEEN REPAIRED OR REPLACED PREVIOUSLY.  NO DAMAGE WAS DONE TO TURBINE, SO POSSIBLY BUTTERFLY MUST HAVE DISINTEGRATED SLOWLY OVER A PERIOD OF TIME.  (X)
